logo

Case Study on Gabapentin and Epilepsy

   

Added on  2023-01-11

12 Pages3159 Words73 Views
Disease and DisordersHealthcare and Research
 | 
 | 
 | 
Running head: CASE STIUDY ON GABAPENTIN AND EPILEPSY
CASE STIUDY ON GABAPENTIN AND EPILEPSY
Name of Student:
Name of University:
Author’s Note:
Case Study on Gabapentin and Epilepsy_1

CASE STIUDY ON GABAPENTIN AND EPILEPSY
Table of Contents
Patient history..................................................................................................................................2
Administration for medication.........................................................................................................2
Nursing intervention........................................................................................................................4
National safety and quality standard................................................................................................5
Outcome from the case study..........................................................................................................6
Reference.........................................................................................................................................8
1
Case Study on Gabapentin and Epilepsy_2

CASE STIUDY ON GABAPENTIN AND EPILEPSY
Patient history
Mr John smith is 40-year-old man with acute seizure since 10 years. He was admitted to
hospital to the medical ward because of the attack of seizure disorder. He suddenly had
convulsion while he was eating breakfast. Previously he was healthy, however since morning he
was showing some clumsy behaviour. An ambulance was called immediately, when he arrived,
he was awaked but seems unconsciousness. On interacting with the patient following subjective
data was obtained. His body was blue, foamed came from his mouth and then breathed hard. He
also complained to have pain in his right hand and was having slurred speech. Patient seems
confused and unconscious.
Looking into the medical history of the patient, he had hypertension and encountered
attack of epilepsy one year ago, which left him with pain and weakness in his right hand. On
previous examination, physician has prescribed him antiepileptic drugs to control his panic
attack. He also had complication of thyroid hormone imbalance. Upon undertaking an
assessment of Mr John, following vital sign was observed:
Temperature-36.2o C Normal 36.2o C-37.2o C
Pulse- 111bmp Normal 60-100
SaO2 – 95% Normal 95-100%
Blood pressure- 130/80 Normal 120/80
Pain score- 5/10
On examination of patient following objective data was obtained, his body temperature
was normal, and high pulse rate was noticed. On measuring pain score nurse came to know that
2
Case Study on Gabapentin and Epilepsy_3

CASE STIUDY ON GABAPENTIN AND EPILEPSY
patient is in tremendous pain. As the symptom was still persisting, so EEG was conducted which
showed some photoparoxysmal response. Stroke was found be very unpleasant. On confirmation
with EEG test, their family was informed that he had an attack of seizure. Therefore, he was
given prescription for Gabapentin 900mg (antiepileptic drugs).
Administration for medication
He was given the dose of 900mg and asked to take it twice a day after meal. Physician
advised to swallow the medicine as chewing can result in allergic reaction. Swallowing help in
better absorption of medicine in blood and it can travel throughout the body (Khurana et al.
2014).
Gabapentin is known to control attack of seizure being antiepileptic drug can help to get
relieve from pain (Lal et al. 2013). Mr John was not having any issue regarding liver
malfunction, hence this medicine can better work on him without any trouble.
Physician also guided him to avoid taking antacid as this interfere in absorption of
Gabapentin in his body (Aydin et al 2016). Some safety tips were guided to him regarding the
dose and time interval for intake of medicine. (Mao et al. 2016). Physician suggested him not to
take less or high dose of medicine as this can create various side effect (Kay et al. 2016). Doctor
suggested him to not skip the medicine as this can slow the process of treatment of seizure and
he can again encounter the panic attack. Prior to initiation of action, patient was informed about
the rashes and other sign that might occur (Aydin et al. 2016). He was given safety guidance like
avoiding drinking alcohol while he is in course of treatment, as Gabapentin can cause dizziness
(Alayed et al. 2014). The patient was also given some guidance regarding overdose of the drug
3
Case Study on Gabapentin and Epilepsy_4

End of preview

Want to access all the pages? Upload your documents or become a member.

Related Documents
Cerebral Hemorrhage and Hypertension PDF
|22
|4228
|137

QUALITY USE OF MEDICINES DOCX.
|5
|2383
|14

(Solved) Clinical Case Study
|13
|2900
|28

Evidence Based Practice Approach to Assessment and Care Planning
|7
|1814
|436

Potential and Actual Medication Related to Disease of Mr MR
|7
|1836
|41

Patient Safety Issues in Medical Surgical Nursing
|7
|1417
|1